It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Hair Loss / Alopecia Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-29-2009, 07:38 AM   #1
Newbie
(female)
 
Join Date: Jun 2009
Location: Boston, MA USA
Posts: 4
luckysurvivor HB User
hair loss during Herceptin treatments

I am 47 years old was diagnesed 8 months ago with early stage lobular cancer (2 tumors in left breast, 1.6 cm and 2.6 cm) and opted for a bilateral mastectomy. My tumors were ER+, PR+ and Her2+. Lymph nodes were negative. Adjuvant therapy consisted of 4 rounds of chemotherapy (Taxotere, Carboplatin, and Herceptin) every 21 days and now Herceptin only to complete one year. I just had my 10th Herceptin infusion and my eyelashes, eyebrows, and even my underarm hair are falling out again. The hair on my head (all 1.5 inches of it) seems to be intact although growing very slowly. What is causing this hair loss and will the hair on my head fall out again? I'm terrified of losing the hair on my head again. My onc is testing my thyroid with a blood test but says it's probably a hormonal thing due to sudden onset of menopause with the 2nd round of chemotherapy. I don't think it's diet or stress related, so if it's not my thyroid, could the Herceptin be contributing to this or is estrogen most likely the culprit?

 
Old 09-14-2009, 05:15 PM   #2
Junior Member
(female)
 
Join Date: Sep 2009
Location: Benicia, CA, USA
Posts: 15
LUVKit10s HB User
Re: hair loss during Herceptin treatments

I looked up the drug in the PDR and I am just giving you the part that applies to your question. I hope by now you have already been helped with your question since the [post is aging. I thought I'd just put this in here for you and others who want to know:


Possible Herceptin Side Effects

Are the potential side effects with Herceptin the same as with chemotherapy?

Herceptin is not chemotherapy. Once you finish your chemotherapy and are receiving Herceptin alone, many of the chemotherapy-related side effects will likely go away or be less severe. For instance, Herceptin does not usually cause hair loss.

I hope this helps you!


Sandra

 
The following user gives a hug of support to LUVKit10s:
truetrouble302 (02-02-2012)
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Does PCOS cause rapid hair loss? pila99 Hair Loss / Alopecia 2 08-05-2012 01:37 PM
Hair Loss & Oily scalp - wash everyday? Feli Hair Loss / Alopecia 1 11-24-2009 12:36 PM
Herceptin weight gain then loss phyl41 Cancer: Breast 3 07-08-2008 02:25 PM
hair coming out susannahstanton Thyroid Disorders 4 10-02-2007 06:49 AM
Question about hair loss Windyblaze Hair Loss / Alopecia 10 07-15-2006 06:48 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 09:19 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!